Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 27, 2014Chester County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 27, 2014, 10:20 PM EDT for Chester County, Montgomery County, Pennsylvania. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 10:20 PM EDT (02:20 UTC)
Expired
Jul 27, 2014, 11:15 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

Counties Chester County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 111 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 10:40 PM EDTTSTM WND DMGGraterford, PASEVERAL LARGE LIMBS DOWN.
Jul 27, 10:50 PM EDTTSTM WND DMGLower Salford Twp, PAA FEW TREES DOWN IN LOWER SALFORD TWP. TREE DOWN ALONG CRESSMAN ROAD AND SHADYNOOK ROAD. TREE DOWN ALONG OLD SKIPPACK ROAD. TREE DOWN ALONG MAIN STREET AND MAPLE AVE. TREE DOWN ALONG CLEMENS ROAD AND ASTOR DRIVE.
Jul 27, 10:57 PM EDTTSTM WND DMGFranconia Twp, PATREE DOWN IN FRANCONIA TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS81 KPHI 280220
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1020 PM EDT SUN JUL 27 2014

PAZ060-101>104-280315-
BERKS PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
1020 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...NORTHERN CHESTER AND
SOUTHEASTERN BERKS COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BERKS...CHESTER
AND MONTGOMERY COUNTIES AT 1015 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE 
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE 
INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS AND IT 
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE 
RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. 

LAT...LON 4038 7542 4015 7505 3992 7581 4013 7591
      4014 7589 4017 7593 4023 7596

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 27, 7:02 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 27, 7:02 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
702 PM EDT SUN JUL 27 2014

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE OUT OF PENNSYLVANIA TONIGHT AND
LIFT INTO NEW ENGLAND MONDAY, PULLING A COLD FRONT ACROSS THE AREA.
HIGH PRESSURE WILL BEGIN MOVING INTO THE AREA LATER TUESDAY, AND
REMAIN IN CONTROL OF THE WEATHER FOR THROUGH THE END OF THE UPCOMING
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF ERN
PENNSYLVANIA AND NW NJ THRU 200 AM. THE CITY OF PHILADELPHIA AND
DELAWARE COUNTY ARE NOT IN THE WATCH. PUBLIC PRODUCTS HAVE BEEN
UPDATED.

TSTMS HAVE DEVELOPED ACROSS CENTRAL PA WHILE OTHER HAVE MOVED INTO
WRN PA FROM OHIO. MUCH OF THE WRN AREAS WILL LIKELY BEGIN TO SEE
SOME CONVECTION SHORTLY. THE TSTMS WILL HAVE A GOOD AIRMASS O
FEED OFF WHILE THEY MOVE EAST. IMPROVING WINDS FIELDS WILL HELP
ORGANIZATION LATER ON. HOW FAR EAST THE TSTMS GO REMAINS A
QUESTION ATTM.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
SHORT WAVES ROTATING AROUND THE ANOMALOUS STRONG 500MB TROF WILL
PASS ACROSS OUR CWA ON MONDAY. CONVECTIVE TEMPS (SELF DESTRUCT
SUNSHINE) WILL BE REACHED EASY AND EARLY. THE OVERALL FCST CAPE AND
INSTAB ALOFT ON THE BIG THREE MODELS ARE NOT UNSTABLE ENOUGH FOR
THUNDER. OTHER THAN SOME EARLY THUNDER NORTHEAST CWA, WE KEPT IT AS
SHOWERS WITH HIGHEST POPS NORTHWEST THE REST OF THE DAY.

STAT GUIDANCE FOR MAX TEMPS APPEARS TOO HIGH IN THE SERN CWA UNLESS
THE COLD FRONT IS 2-4HRS SLOWER THAN PROGGED. WE WERE LOWER THAN GFS
MOS THERE AND CLOSE TO A STAT GUIDANCE BLEND ELSEWHERE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A MOSTLY DRY START TO THE LONG TERM FORECAST, WITH PRECIPITATION
CHANCES INCREASING LATER IN THE WEEK INTO THE WEEKEND.

THERE MAY BE SOME LINGERING SHOWERS MONDAY EVENING AS THE FRONT
CONTINUES TO PUSH OFFSHORE AND THE MID-LEVEL TROUGH LIFTS OUT, BUT
ANY PRECIPITATION IS EXPECTED TO END BY MIDNIGHT.

MUCH OF THE UPCOMING WEEK IS EXPECTED TO REMAIN MOSTLY DRY AS PW
VALUES DROP TO AN INCH OR LOWER FOR TUESDAY AND WEDNESDAY, BUT MAY
RETURN TO 1-1.25 INCHES FOR THURSDAY AND NEAR 1.5 INCHES FOR FRIDAY.
HIGH PRESSURE AT THE SURFACE WILL BUILD ACROSS THE REGION, WHILE THE
BROAD MID/UPPER TROUGH REMAINS IN PLACE ACROSS MUCH OF THE EASTERN
HALF OF THE COUNTRY. THERE AREA NO SIGNIFICANT SHORT WAVE/VORTICITY
IMPULSES THAT ARE FORECAST TO MOVE THROUGH FOR MUCH OF THE WEEK, BUT
WITH THE TROUGH IN PLACE AND DAYTIME HEATING, THERE COULD BE ENOUGH
DAYTIME INSTABILITY TO CREATE ISOLATED SHOWERS OR THUNDERSHOWERS FOR
THE LATTER HALF OF THE WEEK. EACH DAY THE CHANCES INCREASE SLIGHTLY
AND EXPAND IN COVERAGE. HOWEVER, WE DO NOT HAVE MORE THAN A SLIGHT
CHANCE PROBABILITY THROUGH FRIDAY AT THIS TIME.

AS WE MOVE INTO NEXT WEEKEND, WE GET A MORE SOLID RETURN OF MOISTURE
ACROSS THE AREA AS PW VALUES REBOUND O 1.25-1.5 INCHES. WE ALSO HAVE
A BETTER CHANCE OF VORTICITY IMPULSES AFFECTING OUR AREA WITHIN THE
SOUTHWEST FLOW ALOFT, AND WITH THE COASTAL FRONT TRYING TO PUSH BACK
CLOSER TO SHOWER, WE MAY HAVE A FOCUS FOR PRECIPITATION TO FORM.
THEREFORE THE PRECIPITATION CHANCES INCREASE INTO NEXT WEEKEND.

TEMPERATURES THROUGH THE EXTENDED ARE FORECAST TO BE CLOSE TO OR
SLIGHTLY BELOW NORMAL.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS EVENING, EXPECTING A LINE OF STRONG TSTMS TO MOVE THROUGH THE
AREA. HIGHEST CONFID AT KABE AND KRDG. LOWEST AT KMIV AND KACY. A
EARLY TIMING HEDGE WAS MAINTAINED (MOST LIKELY TIME IS TOWARD THE
MIDDLE OF THE TEMPO GROUP).  MVFR TO BRIEFLY IFR (BECAUSE OF
BREVITY NOT INCLUDED) CONDITIONS LIKELY ALONG WITH GUSTY WEST
WINDS.

OVERNIGHT PREVAILING MVFR CONDITIONS EXPECTED TO CONTINUE DURING
SHOWERS. ISOLATED THUNDER POSSIBLE, BUT CONFIDENCE TOO LOW AS TO
WHERE OR WHEN TO INCLUDE. WINDS WILL BE LIGHTER, GENERALLY FROM
THE SOUTH. IMPROVEMENT TOWARD MORNING AS PCPN ENDS. THINKING TOO
MUCH WIND FOR SGFCNT FOG TO FORM.

MONDAY MORNING, VFR CONDITIONS WITH A CUMULUS BASED CIG OCCURRING.
GUSTY WEST WINDS, ESPECIALLY FOR JULY, WITH SUSTAINED SPEEDS
AROUND 15 KTS AND GUSTS TO AROUND 25 KTS. SOME WIDELY SCATTERED
SHOWERS SHOULD START DEVELOPING TOWARD THE END OF THE CURRENT TAF
FCST PERIOD. GREATEST CONFIDENCE NORTH, REASON FOR NOW LEFT OUT OF
KPHL TAF.

OUTLOOK...
MONDAY NIGHT-WEDNESDAY NIGHT...MAINLY VFR
THURSDAY-FRIDAY...MAINLY VFR. ISOLATED SHOWERS/THUNDERSTORMS
POSSIBLE BOTH AFTERNOONS, ESPECIALLY FRIDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE ISSUED FOR TONIGHT AND MONDAY FOR THE
OCEAN WATERS. ONE WILL BE ISSUED FOR DELAWARE BAY FOR MONDAY. FIRST
FOR THE LIKELIHOOD THAT SEAS REACH 5 FEET THIS EVENING AND THEN THE
LIKELIHOOD OF NON CONVECTIVE WEST WIND GUSTS REACHING THE CRITERIA
ON DELAWARE BAY AS WELL AS THE OCEAN WATERS DURING THE DAY ON
MONDAY. WAVE WATCH GUIDANCE BRINGS SIX FOOT SEAS AS IS INTO OUR
COASTAL WATERS, SHAVING A FOOT OR SO OFF WOULD STILL GET US THERE
TONIGHT. TOUGH NIGHT AS IT IS WITH THUNDERSTORMS EXPECTED. ON MONDAY
MORE OF THE GUSTINESS MAY BE CONCENTRATED AROUND THE INLETS AND IN
DELAWARE BAY WITH POSSIBLY LESS GUSTINESS FARTHER OFFSHORE. THE
GRADIENT AND WINDS SHOULD START RELAXING LATER IN THE DAY ON MONDAY.

OUTLOOK...
MONDAY NIGHT-FRIDAY...SMALL CRAFT ADVISORY CONDITIONS POSSIBLE EARLY
MONDAY NIGHT, SUBSIDING AND REMAINING BELOW ADVISORY LEVELS THROUGH
THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
     MONDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR ANZ430-
     431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...GIGI/ROBERTSON
MARINE...GIGI/ROBERTSON
Hazardous weather outlook, Jul 27, 7:05 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
705 PM EDT SUN JUL 27 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ008-010-012>027-PAZ070-071-
282315-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
705 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. SOME THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL, STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-009-PAZ054-055-060>062-101>106-282315-
SUSSEX-WARREN-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
705 PM EDT SUN JUL 27 2014

...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-282315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
705 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. SOME THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL, STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 8:28 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT SUN JUL 27 2014

PAZ060-280130-
BERKS PA-
828 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 825 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTHERN LANCASTER
COUNTY...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR WHITFIELD AROUND 840 PM...LAURELDALE AROUND
850 PM...SHOEMAKERSVILLE AROUND 900 PM...LYONS AROUND 910 PM AND
LYONS AROUND 920 PM.

LAT...LON 4041 7631 4059 7604 4058 7603 4061 7601
      4068 7589 4045 7553 4017 7594 4029 7612
      4036 7621 4036 7623

IOVINO
Special weather statement, Jul 27, 9:12 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT SUN JUL 27 2014

PAZ060-101>103-280215-
BERKS PA-EASTERN CHESTER PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
912 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHESTER...SOUTH CENTRAL
BERKS AND WEST CENTRAL MONTGOMERY COUNTIES...

AT 910 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTHEASTERN
LANCASTER COUNTY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR HONEY BROOK AROUND 920 PM...NEW MORGAN AROUND
930 PM...ELVERSON AROUND 940 PM...LIONVILLE AROUND 950 PM...PUGHTOWN
AROUND 1000 PM AND SANATOGA AROUND 1010 PM.

LAT...LON 4033 7558 3996 7550 3996 7599 3998 7599
      4004 7594 4011 7595 4014 7589 4022 7601
      4023 7600

IOVINO
Local storm report, Jul 27, 10:17 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             ELVERSON                40.16N  75.83W
07/27/2014  M0.75 INCH       CHESTER            PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

1010 PM     FLASH FLOOD      ELVERSON                40.16N  75.83W
07/27/2014                   CHESTER            PA   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS AND FLOODING THE ROADWAY. IN
            ADDITION... 2.60 INCHES OF RAIN WAS REPORTED IN AN HOUR.

&&

EVENT NUMBER PHI1400594 PHI1400595

MEOLA
Special weather statement, Jul 27, 10:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1020 PM EDT SUN JUL 27 2014

PAZ060-101>104-280315-
BERKS PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
1020 PM EDT SUN JUL 27 2014

...STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...NORTHERN CHESTER AND
SOUTHEASTERN BERKS COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BERKS...CHESTER
AND MONTGOMERY COUNTIES AT 1015 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS AND IT
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4038 7542 4015 7505 3992 7581 4013 7591
      4014 7589 4017 7593 4023 7596

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:56 PM EDTSpecial Weather StatementPHIWarren34 min
Jul 27, 11:28 PM EDTSpecial Weather StatementPHIMercer62 min
Jul 27, 11:32 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Salem58 min
Jul 28, 12:35 AM EDTSpecial Weather StatementPHICamden, Gloucester, Mercer, Middlesex, Monmouth, Salem85 min
Jul 28, 12:59 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem4 hr
Jul 28, 1:00 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden45 min
Jul 28, 1:26 AM EDTSpecial Marine WarningPHI49 min
Jul 28, 1:45 AM EDTAreal Flood AdvisoryPHIMonmouth, Ocean4 hr
Jul 28, 2:04 AM EDTSpecial Weather StatementPHIMonmouth, Ocean56 min
Jul 27, 8:28 PM EDTSpecial Weather StatementPHIBerks62 min
Jul 27, 8:42 PM EDTAreal Flood AdvisoryPHIChester, Montgomery3 hr
Jul 27, 9:12 PM EDTSpecial Weather StatementPHIChester63 min
Jul 27, 9:21 PM EDTSevere Thunderstorm WarningPHIBerks, Chester54 min
Jul 27, 9:43 PM EDTFlash Flood WarningPHIBerks, Chester, Montgomery4 hr
Jul 27, 10:26 PM EDTAreal Flood AdvisoryPHIBucks, Lehigh, Northampton3 hr
Jul 27, 10:33 PM EDTFlash Flood WarningPHIChester, Montgomery4 hr
Jul 27, 10:44 PM EDTSpecial Weather StatementPHIChester, Delaware61 min
Jul 27, 10:47 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery43 min
Jul 28, 12:31 AM EDTFlash Flood WarningPHIDelaware, Montgomery, Philadelphia3 hr
Jul 28, 2:58 AM EDTRiver Flood WarningPHIChester8 hr
Jul 28, 1:39 AM EDTRiver Flood WarningPHINew Castle8 hr

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.